Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
122 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes dandruff after application of Minoxidil?

Answered by
Dr.
Dr. Shahid Hassan

Dermatologist

Practicing since :2007

Answered : 427 Questions

default
Posted on Mon, 6 Jun 2016 in Skin Hair and Nails
Question: sir i have been diagonased for male pattern baldness initally was prescribed finax 1mg tabs with mintop 5% liquid and salytar shampoo. Was working fine until itching and dandruff increased so was asked to stop mintop for a week and was given topisal lotion for night application dandruff then subsided. Was asked after 2 months to change to ionax t shampoo and mintop foam due to regular itching and dandruff problem but after doing all this for close to 4 months hair growth is not visible and hair fall still exists along with dandruff . I am a 25 yr male.
doctor
Answered by Dr. Shahid Hassan 5 hours later
Brief Answer:
Continue Medication

Detailed Answer:
Hi,
welcome to HealthcareMagic,

I have gone through your query and understood your concern.

Dandruff after application of minoxidil solution is common, it becomes less after applying foam formulation.

For dandruff you can apply cyclopirox oleamine containing shampoo as it has both anti fungal as well as anti inflammatory property, it will take care of dandruff as well as itching.

Your diagnosis and line of treatment is correct.

Medical treatment of androgenetic alopecia takes long time some times 9-12 months or more.
Continue medicines as prescribed and keep patience.

Hope this will help you.
Thanks

Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Shahid Hassan 11 hours later
THANKS for the reply the initial hair reduction started from the right hand side and now it has spread to the left side also i am attaching some images as of today .Also kindly mention the name of the shampoo also . I have been using the foam for nearly 2 months now issue now is with the dandruff plz help thanks sir.
doctor
Answered by Dr. Shahid Hassan 13 hours later
Brief Answer:
8X shampoo

Detailed Answer:
Hi, welcome again,

I have reviewed your photograph. Continue medication as advised.

For dandruff you need to rinse your hair with anti-dandruff shampoo. Cyclopirox oleamine is the composition. This comes in XXXXXXX with the brand name of 8X shampoo or Steiprox lotion. This may require prescription, for this you need to contact your dermatologist.

Thanks

Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Shahid Hassan 2 days later
sir i consulted the doctor n he told me to use topisal lotion until the dandruff subsides so also the same shampoo thats ionax t so i found after taking head shower today that the scalp was clean so applied mintop foam im attaching some images as of now want you to examine the presence of dandruffwhich i suspect because of mintop applicationso also in case its present whats the next course of actions should i change my doctor for a 2nd opnion thanks
doctor
Answered by Dr. Shahid Hassan 7 hours later
Brief Answer:
Discontinue Topisal

Detailed Answer:
Hi,
welcome again

Continue same medication.

Topisal should not be continued for long as it is a potent steroid, discontinue it as dandruff subsides and keep using shampoo.

Thanks

Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,  

Recent questions on  Hair fall

doctor1 MD

My hair fall is increasing day by day with no reason. My diet intake is also good. photos attached.

doctor1 MD

I am facing hair loss from the centre of my scalp , along with receding hairline

doctor1 MD

I am having a serious hair fall , also my hair are thin and prone to breakage, Please suggest some multi vitamins or shampoo ,oil ,hair serums...